Let me start by telling you that face blushing IS curable. I’m an ex-sufferer and I’m here to give you some tips to naturally reduce your blushing episodes.If you have social anxiety and struggle with face blushing, doctors are quick to prescribe medications such as benzodiazepines and even anti-depressants. If you’re like me, and would rather keep these medications out of your system, there is only one other way to go herbal and all natural! Luckily there are numerous herbs and natural supplements available today to help us control face blushing. These natural herbs alleviate some of the anxiety which in turn reduces how often we turn red.
Here are some over the counter herbal options for people suffering from face blushing episodes:
- Valerian Root – an herb that’s taken for a variety of reasons including: pain, anti-inflammatory, antispasmodic, sedative and hypnotic effects. It helps to reduce anxiety.
- Tryptophan – an amino acid that’s essential in the human diet. It helps to form serotonin and is naturally found in tons of different foods including: bananas, oats, peanuts, milk, and poultry. Tryptophan is what makes you tired after eating turkey!
- St. John’s Wort – a plant that’s ground up and can be found in tablet, capsule, or tea form. It is often prescribed for depression but can also be beneficial for social anxiety sufferers.
- GABA – an amino acid supplement that acts as a neurotransmitter. It helps to suppress nerve impulses in the brain which in turn reduces stress and anxiety.
- Passion Flower – a woody climbing vine that helps to calm nerves.
- Motherwort – an herb with sedative properties.
- Hyssop – Is an herb that is used to ease nervousness by helping with blood circulation, and blood pressure.
- Hops – an herb that helps to calm the nervous system.
- Lemon Balm – an herb that has sedative properties.
- Kava Kava – a plant from the Pacific whose roots are ground up and made into supplement form or beverages. It is one of the most potent over the counter anxiety relievers and can help face blushing sufferers as well. There is some evidence that it may cause liver toxicity so this should be looked into further before taking this supplement.
Contributed by guest blogger Noel Thomas